Alert archive / Georgia / River Flood Warnings in 2022
River Flood Warning 53, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 24, 2022, 5:10 AM EST for Floyd County, Georgia. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2022, 5:10 AM EST (10:10 UTC)
- Expired
- Feb 24, 2022, 11:12 AM EST
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Floyd County, GA
The radar
The Northeast Alabama radar (KHTX), 100 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Armuchee Creek at Old Dalton Road near Rome (ARCG1). The gauge peaked at 19.11 ft at Feb 24, 2022, 6:00 AM EST.
- Action stage
- 16 ft
- Minor stage
- 19 ft
- Moderate stage
- 25 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02388350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
251
WGUS42 KFFC 241010
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
510 AM EST Thu Feb 24 2022
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Armuchee Creek near Armuchee affecting Floyd County.
For the Oostanaula River Basin...including Resaca, Calhoun, Calhoun,
Armuchee, Armuchee, Rome, Rome US Hwy. 27, Rome Mayos Bar L & D
Park...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC115-241845-
/O.NEW.KFFC.FL.W.0053.220224T1010Z-220224T1837Z/
/ARCG1.1.ER.220224T0935Z.220224T1100Z.220224T1236Z.UU/
510 AM EST Thu Feb 24 2022
...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING TO THIS
AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Armuchee Creek near Armuchee.
* WHEN...From early this morning to this afternoon.
* IMPACTS...At 19 feet, Flood stage is reached. Minor flooding of
woodlands...fields and pastures begins along the creek upstream
and downstream from the gage on Old Dalton Road.
* ADDITIONAL DETAILS...
- At 4:45 AM EST Thursday the stage was 19 feet and slowly
rising.
- Forecast...The river is expected to fall below flood stage by
midday today and continue falling to 9.6 feet tomorrow
morning.
- Flood stage is 19 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3449 8521 3448 8515 3442 8518 3436 8512
3433 8515 3442 8525
$$1 follow-up statement
835
WGUS82 KFFC 241612
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1112 AM EST Thu Feb 24 2022
...The Flood Warning is cancelled for the following rivers in
Georgia...
Armuchee Creek near Armuchee affecting Floyd County.
GAC115-241715-
/O.CAN.KFFC.FL.W.0053.000000T0000Z-220224T1612Z/
/ARCG1.1.ER.220224T0935Z.220224T1100Z.220224T1335Z.UU/
1112 AM EST Thu Feb 24 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Armuchee Creek near Armuchee.
* ADDITIONAL DETAILS...
- At 10:45 AM EST Thursday the stage was 18.6 feet.
- Forecast...The river is expected to fall to 9.6 feet Friday
morning.
&&
LAT...LON 3449 8521 3448 8515 3442 8518 3436 8512
3433 8515 3442 8525
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 24, 3:30 AM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Feb 24, 3:30 AM EST, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 330 AM EST Thu Feb 24 2022 .SHORT TERM /Today through Friday/... At the start of the short term a front is stalled over northern GA with precipitation well to the NW of the CWA. CAMs and current observations suggest that all precip will stay north of the front and FA. Thus, much of the area will see a lull in the precipitation ahead of our next round of rain showers expected tomorrow. As the day progresses the warm southwesterly conveyor belt aloft will continue to advect moisture into the area as upper level high pressure remains settled over the Gulf Coast. The continued SWRLY flow aloft in combination with southwesterly flow at the surface will make for another warm day across the CWA. Highs will easily reach the upper 80s across central GA with near 90F expected in our furthest southern counties with mid to upper 70s across northern and northcentral GA. For another day as temperatures climb 15 to 20 degrees above climo KCSG and KMCN will be at risk of breaking high temperature records. Overnight a shortwave trough will move through the Midwest as the attendant cold front marches towards the CWA reaching NW GA early tomorrow morning. The front is expected to push into the FA throughout the day Friday, but diminish in strength as it moves southeastward. This means that the anticipated precipitation ahead and along the front will be rather uninspired with the a focus remaining across northern GA while the rest of the area will see a dry but cloudy end to the work week. Temperatures Friday are a little tricky and dependent on the frontal progression. However, behind the front highs in the 60s are likely with highs in the warm sector reaching 70s to 80s for another day. 28 .LONG TERM /Friday Night through Wednesday/... The onset of the long term forecast period will bring cooler temperatures, particularly across northwest Georgia as a shallow cooler airmass settles in the wake of a diffuse cold front. Dry conditions should mostly persist into Saturday under mostly cloudy skies for most of the area, though a bit of light rain could increase across far north Georgia late in the day. Rain chances will increase more appreciably by Saturday night into Sunday ahead of an incoming shortwave trough. While the trend should be for decreasing coverage by Sunday night, there remains some discrepancy regarding the duration of rainfall as the ECMWF holds onto some chance for showers in central Georgia into Monday as a weak low develops along the old surface boundary across Florida. At this point, will continue to hold onto a drying trend by Monday. The remainder of the forecast period should be fairly quiet and dry under northwest flow aloft. Temperatures will be on a warming trend through the week as heights rise, warming back to several degrees above normal by midweek. RW && .AVIATION...12Z Update... VFR currently in place at all terminals. MVFR expected to settle across all sites around 08/10z this morning along with fog and reduced vsby potential to IFR/LIFR. Fog with IFR CIGS should improve to MVFR by mid morning to early afternoon followed by VFR late this afternoon. Models indicate that another round of MVFR is possible tonight into Friday morning. Winds will remain calm to light VRB this morning becoming SSW near 7 kts during day. //ATL Confidence...12Z Update... High confidence on winds. Medium confidence on all other elements. 28 && .PRELIMINARY POINT TEMPS/POPS... Athens 81 59 71 44 / 5 5 5 0 Atlanta 78 59 64 41 / 0 10 20 0 Blairsville 73 51 58 36 / 20 50 50 5 Cartersville 77 54 61 38 / 5 30 40 5 Columbus 84 61 72 46 / 0 0 10 0 Gainesville 76 58 66 43 / 5 20 20 0 Macon 88 59 78 46 / 0 0 5 0 Rome 76 53 61 37 / 5 50 50 5 Peachtree City 80 59 67 41 / 0 5 20 0 Vidalia 90 61 84 54 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...28 LONG TERM....RW AVIATION...28
Hazardous weather outlook, Feb 24, 4:36 AM EST, 34 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 436 AM EST Thu Feb 24 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-250945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 436 AM EST Thu Feb 24 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Patchy dense fog is possible in some areas this morning. Visibilities could drop as low as one half to one quarter of a mile in these areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 8:11 PM EST | River Flood Warning | FFC | Murray, Whitfield | 23 hr |
| Feb 23, 9:52 PM EST | River Flood Warning | FFC | Catoosa | 32 hr |
| Feb 24, 6:10 AM EST | Dense Fog Advisory | FFC | Baldwin, Bibb, Bleckley, Butts, Clarke, Crawford and 42 more | 3 hr |
| Feb 24, 9:14 AM EST | Dense Fog Advisory | FFC | Bibb, Butts, Clarke, Crawford, Crisp, Dooly and 22 more | 46 min |
Nearby
River Flood Warnings in Georgia, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.